Alert archive / Indiana / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 35, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 2, 2010, 4:34 AM EDT for 12 counties in Indiana. It was in force for 86 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2010, 4:34 AM EDT (08:34 UTC)
- Expired
- Jun 2, 2010, 6:00 AM EDT
- In force
- 86 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Carroll County, IN, Clay County, IN, Clinton County, IN, Fountain County, IN, Montgomery County, IN, Parke County, IN, Putnam County, IN, Sullivan County, IN, Tippecanoe County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 72 km from the middle of the area, began a volume at 08:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 5:30 AM EDT | TSTM WND GST 60 | 5 W West Lafayette, IN | |
| Jun 2, 5:50 AM EDT | TSTM WND DMG | Lafayette, IN | CARPORT ROOF BLOWN OFF. TREE ON HOUSE. ROOF DAMAGE AND CAR BLOWN OFF ROAD AT CHAUNCY AND GREENBUSH. |
| Jun 2, 6:00 AM EDT | TSTM WND DMG | Mulberry, IN | HOG BARN DESTROYED ROOF BLOWN OFF BY STRAIGHT LINE THUNDERSTORM WINDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 56 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 2:54 AM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.6 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1206 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1668 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
449
WUUS53 KIND 020834
SVRIND
INC015-021-023-045-107-121-133-153-157-165-167-171-021000-
/O.NEW.KIND.SV.W.0035.100602T0834Z-100602T1000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
434 AM EDT WED JUN 2 2010
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CARROLL COUNTY IN NORTH CENTRAL INDIANA...
CLAY COUNTY IN WEST CENTRAL INDIANA...
WESTERN CLINTON COUNTY IN CENTRAL INDIANA...
FOUNTAIN COUNTY IN WEST CENTRAL INDIANA...
MONTGOMERY COUNTY IN WEST CENTRAL INDIANA...
PARKE COUNTY IN WEST CENTRAL INDIANA...
NORTHWESTERN PUTNAM COUNTY IN WEST CENTRAL INDIANA...
NORTHERN SULLIVAN COUNTY IN SOUTHWEST INDIANA...
TIPPECANOE COUNTY IN WEST CENTRAL INDIANA...
VERMILLION COUNTY IN WEST CENTRAL INDIANA...
VIGO COUNTY IN WEST CENTRAL INDIANA...
WARREN COUNTY IN WEST CENTRAL INDIANA...
* UNTIL 600 AM EDT/500 AM CDT/
* AT 332 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM MILFORD TO 39 MILES WEST OF
MARTINSVILLE...AND MOVING EAST AT 45 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
TAB AND PENCE AROUND 455 AM EDT...
RAINSVILLE AND STATE LINE CITY AROUND 505 AM EDT...
GESSIE...FOSTER...WEST LEBANON AND PINE VILLAGE AROUND 510 AM
EDT...
WILLIAMSPORT...PERRYSVILLE AND COVINGTON AROUND 515 AM EDT...
OTTERBEIN...CAYUGA AND ATTICA AROUND 520 AM EDT...
LODI AROUND 525 AM EDT...
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 155 AND 185.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 0 AND 27.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 0 AND 43.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
INTENSE SQUALL LINES CAN OCCASIONALLY PRODUCE BRIEF TORNADOES IN
ADDITION TO WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT
IMMEDIATELY LIKELY...FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON
THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
&&
LAT...LON 4071 8651 4070 8638 4066 8637 4019 8665
4019 8671 4009 8671 3917 8720 3916 8725
3902 8728 3909 8764 3915 8767 3922 8759
3931 8763 3936 8754 4048 8754 4049 8711
4058 8710 4058 8678 4075 8675 4075 8652
TIME...MOT...LOC 0833Z 280DEG 38KT 4064 8767 3936 8860
WIND...HAIL 60MPH 1.00IN
$$
SMF4 follow-up statements
229
WWUS53 KIND 020839
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
439 AM EDT WED JUN 2 2010
INC015-021-023-045-107-121-133-153-157-165-167-171-021000-
/O.CON.KIND.SV.W.0035.000000T0000Z-100602T1000Z/
CARROLL-CLAY-CLINTON-FOUNTAIN-MONTGOMERY-PARKE-PUTNAM-SULLIVAN-
TIPPECANOE-VERMILLION-VIGO-WARREN-
439 AM EDT WED JUN 2 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
SULLIVAN...CLAY...VIGO...NORTHWESTERN PUTNAM...PARKE...VERMILLION...
MONTGOMERY...FOUNTAIN...NORTHWESTERN CLINTON...WARREN...TIPPECANOE
AND WESTERN CARROLL COUNTIES UNTIL 600 AM EDT...
AT 432 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM HOOPESTON TO 48 MILES WEST OF
MARTINSVILLE...MOVING EAST AT 45 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
TAB AND PENCE AROUND 450 AM EDT...
RAINSVILLE AND STATE LINE CITY AROUND 500 AM EDT...
PINE VILLAGE...FOSTER AND WEST LEBANON AROUND 505 AM EDT...
GESSIE AND WILLIAMSPORT AROUND 510 AM EDT...
OTTERBEIN...PERRYSVILLE...COVINGTON AND ATTICA AROUND 515 AM EDT...
CAYUGA AROUND 520 AM EDT...
LODI AROUND 525 AM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
INTENSE SQUALL LINES CAN OCCASIONALLY PRODUCE BRIEF TORNADOES IN
ADDITION TO WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT
IMMEDIATELY LIKELY...FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON
THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
&&
LAT...LON 4062 8657 4008 8674 3917 8720 3916 8725
3902 8728 3909 8764 3915 8767 3923 8759
3931 8763 3936 8754 4048 8754 4049 8711
4058 8710 4058 8678 4075 8675 4075 8658
TIME...MOT...LOC 0837Z 274DEG 38KT 4045 8762 3924 8869
WIND...HAIL 60MPH 1.00IN
$$
SMF261
WWUS53 KIND 020859
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
459 AM EDT WED JUN 2 2010
INC015-021-023-045-107-121-133-153-157-165-167-171-021000-
/O.CON.KIND.SV.W.0035.000000T0000Z-100602T1000Z/
CARROLL-CLAY-CLINTON-FOUNTAIN-MONTGOMERY-PARKE-PUTNAM-SULLIVAN-
TIPPECANOE-VERMILLION-VIGO-WARREN-
459 AM EDT WED JUN 2 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
SULLIVAN...CLAY...VIGO...NORTHWESTERN PUTNAM...PARKE...VERMILLION...
MONTGOMERY...FOUNTAIN...WESTERN CLINTON...WARREN...TIPPECANOE AND
WESTERN CARROLL COUNTIES UNTIL 600 AM EDT...
AT 456 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM BOSWELL TO 24 MILES WEST OF MARTINSVILLE...MOVING EAST AT 45
MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
SEVERE THUNDERSTORMS WILL BE NEAR...
STATE LINE CITY AROUND 505 AM EDT...
RAINSVILLE AROUND 510 AM EDT...
GESSIE...FOSTER...WEST LEBANON AND PINE VILLAGE AROUND 515 AM
EDT...
OTTERBEIN...WILLIAMSPORT...PERRYSVILLE AND COVINGTON AROUND 520 AM
EDT...
DANA...LODI AND CAYUGA AROUND 525 AM EDT...
VEEDERSBURG AND NEWPORT AROUND 530 AM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
INTENSE SQUALL LINES CAN OCCASIONALLY PRODUCE BRIEF TORNADOES IN
ADDITION TO WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT
IMMEDIATELY LIKELY...FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON
THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
&&
LAT...LON 4062 8657 4008 8674 3917 8720 3916 8725
3902 8728 3909 8764 3915 8767 3923 8759
3931 8763 3936 8754 4048 8754 4049 8711
4058 8710 4058 8678 4075 8675 4075 8658
TIME...MOT...LOC 0859Z 274DEG 38KT 4052 8741 3926 8827
WIND...HAIL 60MPH 0.75IN
$$
SMF571
WWUS53 KIND 020919
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
519 AM EDT WED JUN 2 2010
INC015-021-023-045-107-121-133-153-157-165-167-171-021000-
/O.CON.KIND.SV.W.0035.000000T0000Z-100602T1000Z/
CARROLL-CLAY-CLINTON-FOUNTAIN-MONTGOMERY-PARKE-PUTNAM-SULLIVAN-
TIPPECANOE-VERMILLION-VIGO-WARREN-
519 AM EDT WED JUN 2 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
SULLIVAN...CLAY...VIGO...NORTHWESTERN PUTNAM...PARKE...VERMILLION...
MONTGOMERY...FOUNTAIN...WESTERN CLINTON...WARREN...TIPPECANOE AND
WESTERN CARROLL COUNTIES UNTIL 600 AM EDT...
AT 515 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM OXFORD TO 10 MILES SOUTHWEST OF MARTINSVILLE...MOVING EAST AT 45
MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
SEVERE THUNDERSTORMS WILL BE NEAR...
OTTERBEIN...PERRYSVILLE...CAYUGA AND ATTICA AROUND 525 AM EDT...
LODI AND DANA AROUND 530 AM EDT...
YEDDO...BLANFORD...VEEDERSBURG AND NEWTOWN AROUND 535 AM EDT...
SANDFORD...PURDUE UNIVERSITY...WEST LAFAYETTE AND UNIVERSAL AROUND
540 AM EDT...
TURKEY RUN STATE PARK AROUND 545 AM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
INTENSE SQUALL LINES CAN OCCASIONALLY PRODUCE BRIEF TORNADOES IN
ADDITION TO WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT
IMMEDIATELY LIKELY...FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON
THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
&&
LAT...LON 4062 8657 4008 8674 3917 8720 3916 8725
3902 8728 3909 8764 3915 8767 3923 8759
3931 8763 3936 8754 4048 8754 4049 8711
4058 8710 4058 8678 4075 8675 4075 8658
TIME...MOT...LOC 0919Z 274DEG 38KT 4058 8715 3928 8800
WIND...HAIL 60MPH 0.75IN
$$
SMF289
WWUS53 KIND 020940
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
540 AM EDT WED JUN 2 2010
INC015-021-023-045-107-121-133-153-157-165-167-171-021000-
/O.CON.KIND.SV.W.0035.000000T0000Z-100602T1000Z/
CARROLL-CLAY-CLINTON-FOUNTAIN-MONTGOMERY-PARKE-PUTNAM-SULLIVAN-
TIPPECANOE-VERMILLION-VIGO-WARREN-
540 AM EDT WED JUN 2 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
SULLIVAN...CLAY...VIGO...NORTHWESTERN PUTNAM...PARKE...VERMILLION...
MONTGOMERY...FOUNTAIN...WESTERN CLINTON...NORTHEASTERN
WARREN...TIPPECANOE AND WESTERN CARROLL COUNTIES UNTIL 600 AM EDT...
AT 534 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 6 MILES NORTH OF BROOKSTON TO MARSHALL...MOVING EAST AT 45 MPH.
PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
SEVERE THUNDERSTORMS WILL BE NEAR...
TURKEY RUN STATE PARK...SHEPARDSVILLE...WAYNETOWN AND WALLACE
AROUND 545 AM EDT...
PRAIRIE CREEK...GRAYSVILLE...FAIRBANKS AND WEST TERRE HAUTE AROUND
550 AM EDT...
SHADES STATE PARK...PRAIRIETON...INDIANA STATE UNIVERSITY AND TERRE
HAUTE AROUND 555 AM EDT...
BRIDGETON...CRAWFORDSVILLE AND SEELYVILLE AROUND 600 AM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
INTENSE SQUALL LINES CAN OCCASIONALLY PRODUCE BRIEF TORNADOES IN
ADDITION TO WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT
IMMEDIATELY LIKELY...FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON
THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
&&
LAT...LON 4062 8657 4008 8674 3917 8720 3916 8725
3902 8728 3909 8764 3915 8767 3922 8759
3931 8763 3936 8754 3992 8751 4036 8726
4049 8715 4049 8711 4058 8710 4058 8678
4075 8675 4075 8658
TIME...MOT...LOC 0940Z 274DEG 38KT 4067 8675 3937 8766
WIND...HAIL 60MPH 0.75IN
$$
SMF!What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 4:02 AM EDT, 32 minutes earlier.
Area forecast discussion, Jun 2, 4:02 AM EDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 402 AM EDT WED JUN 2 2010 .UPDATE... THE NEAR TERM AND SHORT TERM SECTIONS HAVE BEEN UPDATED BELOW. && .SYNOPSIS... A COLD FRONT WILL MOVE THROUGH THE AREA TODAY INTO THURSDAY BRINGING CHANCES FOR THUNDERSTORMS TO THE REGION THROUGH THURSDAY EVENING. HIGH PRESSURE WILL BRIEFLY ESTABLISH FRIDAY BEFORE ANOTHER COLD FRONT BRINGS ADDITIONAL CHANCES FOR THUNDERSTORMS SATURDAY. && .NEAR TERM /TODAY/... CURRENTLY ON THE RADAR AN MCS IS UNDERWAY ACROSS CENTRAL IL. THIS FEATURE WILL MOVE INTO NORTHERN/CENTRAL INDIANA THIS MORNING, BRINGING WITH IT STRONG/SEVERE THUNDERSTORMS AND VERY HEAVY RAINFALL. A FLASH FLOOD WATCH WAS ISSUED EARLIER THIS MORNING TO ACCOUNT FOR THE HEAVY RAIN EXPECTED. CURRENT RADAR PRECIP ESTIMATES OVER IL INDICATE AMOUNTS AROUND 3 TO 4 INCHES...WHICH IS PROBABLY OVERDONE, BUT EVEN A FEW INCHES OF RAIN OVER A SHORT PERIOD OF TIME CAN CAUSE FLOODING. SEVERAL SEVERE THUNDERSTORM WARNINGS HAVE BEEN ISSUED UPSTREAM ACROSS MUCH OF CENTRAL AND NRN IL IN ASSOCIATION WITH THE MCS. SPC HAS THUS WENT AHEAD AND ISSUE SEVERE THUNDERSTORM WATCH 244 WHICH INCLUDES MUCH OF CENTRAL INDIANA UNTIL 8 AM THIS MORNING. SHORT RANGE MODELS INDICATE THE MCS WILL WEAKEN SOMEWHAT AS IT NEARS THE IL/IN STATE BORDER BUT SHOULD STILL BE CAPABLE OF PRODUCING SEVERE WIND GUSTS AND POSSIBLY HAIL. MCS SHOULD FURTHER WEAKEN AS IT CROSSES EASTERN INDIANA AND LATER RE-INTENSITY AS IT MOVES OVR OHIO THIS AFTERNOON. DEPENDING ON MUCH CLEARING WE SEE IN IT'S WAKE LATER THIS MORNING AND AFTERNOON, WILL DEPEND ON THUNDERSTORMS CHANCES THIS AFTERNOON. THERE SHOULD BE PLENTY OF INSTABILITY REMAINING WITH CAPES AROUND 2000 J/KG AND LI'S OF -6/-7. FOR NOW HAVE LEFT IN CHANCE POPS THIS AFTERNOON...IF WE DO WARM UP ENOUGH TO INITIATE MORE CONVECTION IT SHOULD BE PRETTY SCATTERED IN COVERAGE. && .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... MORE STRONG/SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT...ESPECIALLY ACROSS THE NORTHERN TIER OF THE FORECAST AREA WHERE THE GFS/SREF/EURO/GEM ALL PROG ANOTHER MCS TO DEVELOP TO THE WEST OF US THIS LATE THIS AFTERNOON/EVENING AND PUSH EAST ACROSS AREA OVERNIGHT. THE GFS IS EXTREMELY BULLISH WITH THIS FEATURE...PROJECTING QPF IN UPWARDS OF 4" ACROSS OUR NORTHERN COUNTIES. THE REST OF THE MODEL SUITE IS NOT NEARLY AS HEAVY WITH THE QPF...BUT DO SHOW HIGHER AMOUNTS ACROSS THE NORTH. THE NAM IS BY FAR THE OUTLIER MODEL DURING THIS TIME AS IT IS NOT SHOWING THE MCS AT ALL. LEANED TOWARD THE REST OF THE MODEL SUITE THIS PACKAGE AND ISSUED A FLASH FLOOD WATCH FOR NORTH TIER...WHICH GOES THRU THU AFTN TO ACCOUNT FOR ADDITIONAL QPF WITH MAIN PASSAGE OF SLOW MOVING COLD FRONT. LOOKS LIKE A DECENT AMOUNT OF FORCING WITH THE FRONT...SO WILL GO LIKELY POPS ACROSS THE ENTIRE AREA...TRANSITIONING FROM NW TO SE IN THE GRIDS. && .LONG TERM /FRIDAY THROUGH TUESDAY/... FOCUS CONTINUES TO BE ON CHANCES FOR RAIN. ANOTHER COLD FRONT WILL MOVE THROUGH THE AREA FRIDAY NIGHT INTO SATURDAY NIGHT...SO KEPT CHANCE POPS THEN. UNCERTAINTY INCREASES LATER IN THE LONG TERM WITH AREA IN NORTHWEST FLOW ALOFT. MODELS HINT AT ONE OR MORE WAVES IN THE FLOW BRINGING MORE RAIN BY EARLY NEXT WEEK...BUT TIMING AND LOCATION VARIES BETWEEN THE MODELS. WITH THE UNCERTAINTY DECIDED TO CONTINUE DRY FORECAST MONDAY AND TUESDAY FOR NOW RATHER THAN INUNDATE THE FORECAST WITH CHANCE POPS. && .AVIATION.../DISCUSSION FOR 020600Z TAFS/... THUNDERSTORM COMPLEX ACROSS IOWA AND NORTHWEST ILLINOIS COULD REACH KLAF BY 10Z AND KIND AND KHUF BY 11Z-12Z. RAPID REFRESH AND MOST SHORT TERM MODELS INDICATE THUNDERSTORMS MAY BREAK UP BY MID MORNING...SO WILL ONLY MENTION ABOUT 4 HOURS OF VCTS FROM KIND-KHUF AND NORTHWARD. A COLD FRONT ACROSS WISCONSIN AND IOWA WILL MOVE TO NORTHWEST INDIANA BY 00Z THURSDAY AND TO CENTRAL INDIANA BY THE END OF THE PERIOD. WITH DAYTIME HEATING NUMEROUS THUNDERSTORMS ARE EXPECTED TO REDEVELOP WEDNESDAY AFTERNOON AND MOVE SOUTH ACROSS OUR REGION AFTER 00Z THURSDAY. CONDITIONS MOSTLY VFR OUTSIDE OF THUNDERSTORMS. ONLY EXCEPTIONS WILL MENTION MVFR FOG LATE TONIGHT AT KBMG CAUSE TEMPERATURE DEWPOINT SPREAD ONLY A COUPLE OF DEGREES. MODEL SOUNDINGS INDICATE PREVAILING CEILINGS MAY BECOME MVFR TOWARD END OF THE FORECAST PERIOD. && .IND WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR INZ021-028>031- 035>049-051>057. && SYNOPSIS...50/MR NEAR TERM...SMF SHORT TERM...SMF/50 LONG TERM....50 AVIATION...JH/DT
Hazardous weather outlook, Jun 2, 3:39 AM EDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 339 AM EDT WED JUN 2 2010 INZ062>065-068>072-030745- MONROE-BROWN-BARTHOLOMEW-DECATUR-DAVIESS-MARTIN-LAWRENCE-JACKSON- JENNINGS- 339 AM EDT WED JUN 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT...WITH DAMAGING WINDS AND LARGE HAIL AS THE PRIMARY THREATS. IN ADDITION...HEAVY RAIN IS POSSIBLE WITH ANY THUNDERSTORM. THIS COULD LEAD TO LOCALIZED FLOODING WITH THE STORMS...AND PERHAPS RISES ON AREA RIVERS DEPENDING ON HOW WIDESPREAD THE HEAVY RAIN BECOMES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORM ACTIVITY IS POSSIBLE THURSDAY...AND AGAIN FRIDAY NIGHT INTO SATURDAY. LOCALIZED FLOODING IS POSSIBLE WITH STORMS ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL WITH REPORTS. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ060-061-067-030745- SULLIVAN-GREENE-KNOX- 339 AM EDT WED JUN 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT...WITH DAMAGING WINDS AND LARGE HAIL AS THE PRIMARY THREATS. IN ADDITION...HEAVY RAIN IS POSSIBLE WITH ANY THUNDERSTORM. THIS COULD LEAD TO LOCALIZED FLOODING WITH THE STORMS...AND PERHAPS RISES ON AREA RIVERS DEPENDING ON HOW WIDESPREAD THE HEAVY RAIN BECOMES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORM ACTIVITY IS POSSIBLE THURSDAY...AND AGAIN FRIDAY NIGHT INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL WITH REPORTS. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ041-042-049-055>057-030745- DELAWARE-RANDOLPH-HENRY-JOHNSON-SHELBY-RUSH- 339 AM EDT WED JUN 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT...WITH DAMAGING WINDS AND LARGE HAIL AS THE PRIMARY THREATS. IN ADDITION...HEAVY RAIN IS POSSIBLE WITH ANY THUNDERSTORM. THIS COULD LEAD TO LOCALIZED FLOODING WITH THE STORMS...AND PERHAPS RISES ON AREA RIVERS DEPENDING ON HOW WIDESPREAD THE HEAVY RAIN BECOMES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORM ACTIVITY IS POSSIBLE THURSDAY...AND AGAIN FRIDAY NIGHT INTO SATURDAY. LOCALIZED FLOODING IS POSSIBLE WITH STORMS ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL WITH REPORTS. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ021-028>031-035>040-043>048-051>054-030745- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-VERMILLION-PARKE-PUTNAM-HENDRICKS- MARION-HANCOCK-VIGO-CLAY-OWEN-MORGAN- 339 AM EDT WED JUN 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT...WITH DAMAGING WINDS AND LARGE HAIL AS THE PRIMARY THREATS. IN ADDITION...HEAVY RAIN IS POSSIBLE WITH ANY THUNDERSTORM. THIS COULD LEAD TO LOCALIZED FLOODING WITH THE STORMS...AND PERHAPS RISES ON AREA RIVERS DEPENDING ON HOW WIDESPREAD THE HEAVY RAIN BECOMES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORM ACTIVITY IS POSSIBLE THURSDAY...AND AGAIN FRIDAY NIGHT INTO SATURDAY. LOCALIZED FLOODING IS POSSIBLE WITH STORMS ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL WITH REPORTS. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) SMFLECHT
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 2:52 AM EDT | Flash Flood Watch | IND | Boone, Carroll, Clay, Clinton, Delaware, Fountain and 21 more | 9 hr |
| Jun 2, 5:50 AM EDT | Severe Thunderstorm Warning | IND | Boone, Carroll, Clinton, Hamilton, Hendricks, Howard and 6 more | 55 min |
| Jun 2, 5:53 AM EDT | Severe Thunderstorm Warning | IND | Clay, Daviess, Greene, Knox, Martin, Monroe and 5 more | 67 min |
| Jun 2, 6:42 AM EDT | Special Weather Statement | IND | Hamilton, Hendricks, Howard, Madison, Marion, Tipton | 63 min |
| Jun 2, 6:49 AM EDT | Special Weather Statement | IND | Brown, Daviess, Greene, Johnson, Lawrence, Martin and 4 more | 41 min |
| Jun 2, 11:55 AM EDT | Flash Flood Watch | IND | Bartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more | 21 hr |
| Jun 2, 5:08 PM EDT | Special Weather Statement | IND | Bartholomew, Brown | 37 min |
| Jun 2, 5:38 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Jennings | 37 min |
| Jun 2, 6:04 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Decatur, Jackson, Jennings | 26 min |
| Jun 2, 6:15 PM EDT | Tornado Warning | IND | Bartholomew, Jackson, Jennings | 30 min |
| Jun 2, 6:42 PM EDT | Severe Thunderstorm Warning | IND | Jennings | 18 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.